Alert archive / Connecticut / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 24, NWS Boston/Norton, MA

June 2, 2004Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 2, 2004, 7:37 PM EDT for Capitol Planning Region, Connecticut. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2004, 7:37 PM EDT (23:37 UTC)
Expired
Jun 2, 2004, 8:00 PM EDT
In force
23 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Capitol Planning Region, CT

The radar

The Boston radar (KBOX), 120 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:40 PM EDTHAIL 0.75East Windsor, CT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1391 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WUUS51 KBOX 022337
SVRBOX
CTC003-030000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
737 PM EDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT

* UNTIL 800 PM EDT

* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ENFIELD...OR ABOUT 7 MILES EAST OF WINDSOR LOCKS...AND MOVING EAST
  AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WINDSOR AND EAST WINDSOR.

LAT...LON 4202 7263 4184 7267 4182 7251 4198 7252

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:05 PM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jun 2, 4:05 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT WED JUN 2 2004

.SHORT TERM (TONIGHT AND THURSDAY)...
THE SCTD TSTMS WILL MOVE OFF THE COAST THIS EVENING...BUT THE SAT
PIX INDICATES THE FRONT IS HANGING BACK INTO WESTERN NEW YORK.
MODELS ARE CONSISTENT IN BRINGING FRONT DOWN AS LOW PASSES TO OUR
NORTH LATE THIS EVENING OR EARLY THURSDAY MORNING.

LOW LEVEL MOISTURE LINGERS OVER THE AREA INTO THURSDAY.  THE MODELS
SUGGEST THAT THIS MOISTURE DRIES OUT BY MIDDAY. HIGH PRES BUILDS IN
FOR THE REMAINDER OF THURSDAY.

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
MEDIUM AND LONG RANGE MODELS REMAIN CONSISTENT AT LEAST THROUGH THE
MID TERM IN THE UPPER LEVELS...BUT HAVING SOME TIMING PROBLEMS WITH
SURFACE FEATURES BEYOND TUESDAY.

WATER VAPOR SATELLITE IMAGERY CURRENTLY SHOWING UPPER LEVEL LONG WAVE
BEGINNING TO ROTATE SOUTHEAST ACROSS THE GREAT LAKES.  THE MODELS
CONTINUE TO SHOW THIS FEATURE SWINGING THROUGH NEW ENGLAND THURSDAY
NIGHT INTO FRIDAY.  SHORT RANGE MODELS DO INDICATE LIGHT
PRECIPITATION HANGING ACROSS NORTHERN SECTIONS...FAR NORTHERN
MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE...BUT EXPECT SURFACE WINDS
OUT OF THE NORTHWEST.  THIS WILL TEND TO DRY OUT THE ATMOSPHERE...SO
FEEL THIS DOWNSLOPING WILL TEND TO NEGATE ANY ACTIVITY.  ONLY A
SLIGHT CHANCE MENTIONED EARLY THURSDAY NIGHT ON NANTUCKET ON THE
BACKEDGE OF THE COLD FRONT.

ONCE THIS LOW MOVES OFF...BROAD UPPER LEVEL RIDGE AND DRY NORTHWEST
FLOW WILL BRING PLEASANT WEATHER TO START OFF THE WEEKEND.  LARGE
SURFACE HIGH PRESSURE WILL SLOWLY PUSH ACROSS THE NORTHEASTERN U.S.
THROUGH THE WEEKEND.  06Z OPERATIONAL GFS MODEL DID FLARE UP A SMALL
COASTAL LOW THAT PUSHED WELL SOUTHEAST OF NEW ENGLAND BUT PUT EASTERN
SECTIONS INTO A NORTHEAST FLOW.  HOWEVER...NCEP/HPC DISCOUNTED THIS
DEVELOPMENT ON THEIR DISCUSSION THIS MORNING DUE TO CONVECTIVE
FEEDBACK.

QUESTIONS ON TIMING OF THE NEXT COLD FRONT COME INTO PLAY EARLY NEXT
WEEK.  HIGH PRESSURE MOVES OFF THE SOUTHERN NEW ENGLAND COAST SUNDAY
NIGHT...WITH THE NEXT COLD FRONT ACROSS THE ST. LAWRENCE RIVER VALLEY
TO THE EASTERN GREAT LAKES.  HAVE KEPT IN A CHANCE OF SHOWERS ACROSS
THE REGION AS THIS FRONT APPROACHES LATE SUNDAY NIGHT INTO MONDAY...
BUT FEEL MORE CONFIDENT ABOUT SCATTERED PRECIPITATION ON MONDAY VS.
SUNDAY NIGHT AT THIS POINT.  WILL MONITOR THE TIMING OF THE FRONT
CLOSELY.  GFSX SHOWS THIS FRONT PUSHING OFF THE COAST BY 00Z
TUESDAY...WITH LOW PRESSURE DEVELOPING ON THE FRONT BUT PUSHING EAST
QUICKLY.  ANOTHER HIGH PRESSURE SYSTEM BUILDS SOUTHEAST WITH ANOTHER
UPPER LEVEL RIDGE AND DRY CONDITIONS INTO NEW ENGLAND ON TUESDAY
AND WEDNESDAY.  EXTENDED MODELS INDICATE NEXT FRONT TO THREATEN THE
REGION WILL PUSH TOWARD THE REGION DURING NEXT THURSDAY SO HAVE
MENTIONED A CHANCE OF SHOWERS.

EVT

&&

.AVIATION...
GENERALLY VFR ACROSS THE REGION BUT WITH SCT TSTMS AND MVFR CIG AND
VSBY THROUGH THIS EVENING.  CLOUDS LOWER TO MVFR OVERNIGHT WITH
SHWRS...THEN IMPROVE TO VFR DURING THURSDAY.

&&

.MARINE...
GUSTY WINDS IN TSTMS MAY BE AS HIGH AS SCA.  HOWEVER SEAS ON THE
BUOYS ON THE OUTER WATERS ARE UP TO ABOUT 7 OR 8 FT. A SMALL CRAFT
ADVISORY FOR SEAS IN LINGERING SE SWELL ACROSS OUTER COASTAL MARINE
ZONES 254-255.

IN THE LONG TERM...APPEARS THAT THE WINDS AND SEAS ON THE COASTAL
WATERS WILL REMAIN BELOW SMALL CRAFT CRITERIA WITH WINDS AT OR
BELOW 15 KNOTS AND SEAS BELOW 5 FT THROUGH SUNDAY.  SOUTHWEST WINDS
MAY INCREASE CLOSE TO SMALL CRAFT CRITERIA DURING MONDAY WITH THE
APPROACH ON THE COLD FRONT...MAINLY ON THE EAST COASTAL OUTER
WATERS...BUT EXPECT TO REMAIN JUST BELOW.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR SEAS PROVINCETOWN MA TO MONTAUK NY
OUT TO 20 NM.
Hazardous weather outlook, Jun 2, 5:59 AM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
559 AM EDT WED JUN 2 2004

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-030900-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
559 AM EDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
CONNECTICUT...MASSACHUSETTS EAST OF BERKSHIRE COUNTY...SOUTHWEST NEW
HAMPSHIRE AND ALL OF RHODE ISLAND.

.DAY ONE (TODAY AND TONIGHT)...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...
ESPECIALLY ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE...
INCLUDING THE CITY OF BOSTON.  SHOWERS AND THUNDERSTORMS WILL BEGIN
TO DEVELOP OVER WESTERN PORTIONS OF CONNECTICUT AND MASSACHUSETTS
AROUND MIDDAY...AND THEN PROPAGATE EAST ACROSS MASSACHUSETTS...
SOUTHWEST NEW HAMPSHIRE AND RHODE ISLAND.  A FEW STORMS MAY CONTAIN
HAIL AND GUSTY WINDS.

SHOWERS AND THUNDERSTORMS WILL LINGER INTO THIS EVENING...BEFORE
DISSIPATING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON.

THIS PRODUCT CAN BE FOUND ON OUR WEB SITE...WWW.WEATHER.GOV/ER/BOX

NOCERA

In the hours before

Local storm report, Jun 2, 4:39 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             FRANKLIN                42.09N 71.39W
06/02/2004  0.75 INCH        NORFOLK            MA   CO-OP OBSERVER

            REPORT PER FRANKLIN DPW.

0235 PM     HAIL             WALPOLE                 42.14N 71.24W
06/02/2004  0.88 INCH        NORFOLK            MA   EMERGENCY MNGR

0332 PM     HAIL             AVON                    41.80N 72.83W
06/02/2004  0.88 INCH        HARTFORD           CT   AMATEUR RADIO

            TIME ESTIMATED BASED ON RADAR.

&&

GAF
Special weather statement, Jun 2, 5:32 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
532 PM EDT WED JUN 2 2004

MAZ005>007-012>015-022215-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX
MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN ESSEX MA-WESTERN NORFOLK
MA-
532 PM EDT WED JUN 2 2004

AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM FROM 5
MILES WEST OF BEVERLY TO 6 MILES NORTHEAST OF FRAMINGHAM TO 2 MILES
NORTHEAST OF MILFORD...MOVING EAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUT ARE NOT LIMITED TO
  WOBURN...WINTHROP...WINCHESTER...WHITINSVILLE...WESTWOOD...
  WESTON...WEST ROXBURY...WENHAM...WELLESLEY...WAYLAND...WATERTOWN...
  WALTHAM...WALPOLE...WAKEFIELD...UXBRIDGE...UPTON...SWAMPSCOTT...
  SUDBURY...STONEHAM...SOUTH BOSTON...SOMERVILLE...SHERBORN...
  SAUGUS...SALEM...ROSLINDALE...REVERE...PEABODY...NORWOOD...
  NORTHBRIDGE...NORFOLK...NEWTON...NEEDHAM...NATICK...NAHANT...
  MILLIS...MILFORD...MENDON...MELROSE...MEDWAY...MEDFORD...
  MEDFIELD...MATTAPAN...MARBLEHEAD...MANCHESTER...MALDEN...
  LYNNFIELD...LYNN...LINCOLN...LEXINGTON...HYDE PARK...HOPKINTON...
  HOPEDALE...HOLLISTON...HAMILTON...GLOUCESTER...FRAMINGHAM...FOREST
  HILLS...JAMAICA PLAIN...EVERETT...EAST BOSTON...DOVER...
  DORCHESTER...DEDHAM...DANVERS...CHELSEA...CHARLESTOWN...
  CAMBRIDGE...BROOKLINE...BRIGHTON...BOSTON...BEVERLY...BELMONT...
  BELLINGHAM...ASHLAND...ARLINGTON AND ALLSTON.

HALF INCH DIAMETER HAIL...FREQUENT LIGHTNING AND BRIEF DRENCHING
RAINS ARE REPORTED WITH SEVERAL OF THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

THESE STORMS ARE PROBABLY THE LAST FOR THIS EARLY EVENING IN BOSTONS
NORTHERN AND WESTERN SUBURBS.

THE SPECIAL MARINE WARNING CONTINUES IN EFFECT FOR THE IMMEDIATE
NORTH AND SOUTH SHORE AND BOSTON HARBOR UNTIL 615 PM.

DRAG
Special weather statement, Jun 2, 5:58 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
558 PM EDT WED JUN 2 2004

MAZ017>019-021-RIZ002-022245-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE
RI-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
558 PM EDT WED JUN 2 2004

AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER SEEKONK...OR ABOUT 4 MILES EAST OF
PROVIDENCE...MOVING EAST AT 35 MPH.

* LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUT ARE NOT LIMITED TO
  PAWTUCKET...EAST PROVIDENCE...TAUNTON...SEEKONK...REHOBOTH...
  RAYNHAM...PLYMPTON...PEMBROKE...MIDDLEBOROUGH...LAKEVILLE...
  KINGSTON...HALIFAX...FREETOWN...DIGHTON...CARVER...BRIDGEWATER AND
  BERKLEY.

DANGEROUS LIGHTNING WILL OCCUR WITH THIS STORM. HAIL UP TO A HALF
INCH IS POSSIBLE WITH THIS STORM.  PEA SIZE HAIL HAS ALREADY BEEN
REPORTED IN THE PROVIDENCE AREA.  IF OUTDOORS...STAY AWAY FROM
ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN
INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING
TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

THOMPSON
Local storm report, Jun 2, 6:25 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             FRANKLIN                42.09N 71.39W
06/02/2004  0.75 INCH        NORFOLK            MA   CO-OP OBSERVER

            REPORT PER FRANKLIN DPW.

0235 PM     HAIL             WALPOLE                 42.14N 71.24W
06/02/2004  0.88 INCH        NORFOLK            MA   EMERGENCY MNGR

0315 PM     HAIL             BROCKTON                42.08N 71.03W
06/02/2004  1.00 INCH        PLYMOUTH           MA   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL REPORTED.

0330 PM     HAIL             PEMBROKE                42.07N 70.80W
06/02/2004  0.75 INCH        PLYMOUTH           MA   AMATEUR RADIO

            HAIL LASTED 10 MINUTES.

0332 PM     HAIL             AVON                    41.80N 72.83W
06/02/2004  0.88 INCH        HARTFORD           CT   AMATEUR RADIO

            TIME ESTIMATED BASED ON RADAR.

&&

GAF
Special weather statement, Jun 2, 6:40 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
640 PM EDT WED JUN 2 2004

MAZ018-019-022315-
EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
640 PM EDT WED JUN 2 2004

AT 635 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG LINE OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 40 MPH...LOCALIZED STREET FLOODING AND SMALL HAIL ALONG A
LINE EXTENDING FROM SCITUATE TO 7 MILES SOUTHEAST OF
TAUNTON...MOVING EAST AT 35 MPH.  THESE THUNDERSTORMS SHOULD PASS
OFFSHORE BY AROUND 715 PM.

* LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUT ARE NOT LIMITED TO
  SCITUATE...PLYMPTON...PLYMOUTH...PEMBROKE...NORWELL...
  MIDDLEBOROUGH...MARSHFIELD...LAKEVILLE...KINGSTON...HANSON...
  HANOVER...HALIFAX...DUXBURY AND CARVER.

THOMPSON
Special weather statement, Jun 2, 7:34 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
734 PM EDT WED JUN 2 2004

CTZ002>004-030000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
734 PM EDT WED JUN 2 2004

AT 729 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL 3 MILES SOUTH OF ENFIELD...OR
ABOUT 4 MILES EAST OF WINDSOR LOCKS...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUT ARE NOT LIMITED TO
  WINDSOR...WILLINGTON...TOLLAND...STORRS...STAFFORD SPRINGS...
  STAFFORD...SOMERS...ROCKVILLE...MANSFIELD...ENFIELD...ELLINGTON...
  EASTFORD...EAST WINDSOR...CHAPLIN AND ASHFORD.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:29 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region61 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.